Alert archive / Georgia / Freeze Watches in 2012
Freeze Watch 3, NWS Atlanta, GA
NWS Atlanta, GA issued this freeze watch at Apr 10, 2012, 10:09 PM EDT for Fannin County, Towns County, Union County, Georgia. It took effect at Apr 12, 2012, 2:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 10, 2012, 10:09 PM EDT (02:09 UTC)
- In effect from
- Apr 12, 2012, 2:00 AM EDT
- Expired
- Apr 11, 2012, 2:10 AM EDT
- In force
- Issued by
- NWS Atlanta, GA
Counties Fannin County, GA, Towns County, GA, Union County, GA
The radar
The Knoxville radar (KMRX), 155 km from the middle of the area, began a volume at 02:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 2.2 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 2001 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
173 WWUS72 KFFC 110209 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1009 PM EDT TUE APR 10 2012 GAZ006-008-009-111100- /O.NEW.KFFC.FZ.A.0003.120412T0600Z-120412T1400Z/ FANNIN-UNION-TOWNS- 1009 PM EDT TUE APR 10 2012 ...FREEZE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING FOR PARTS OF NORTHEAST GEORGIA... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH MID THURSDAY MORNING. * LOCATIONS...THE NORTHEAST GEORGIA MOUNTAINS. * TEMPERATURES...IN THE LOWER 30S. * TIMING...2 AM THROUGH 10 AM THURSDAY MORNING. * IMPACTS...FREEZING TEMPERATURES MAY THREATEN OR KILL TENDER SPRING GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS CONDITIONS ARE FAVORABLE FOR A FREEZE EVENT IN AND CLOSE TO THE WATCH AREA. THOSE WITH AGRICULTURAL INTERESTS IN THE WATCH AREA SHOULD MAKE PREPARATIONS TO PROTECT SENSITIVE VEGETATION AND YOUNG TREES. && $$
1 follow-up statement
138 WWUS72 KFFC 110610 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 210 AM EDT WED APR 11 2012 GAZ006-008-009-111600- /O.UPG.KFFC.FZ.A.0003.120412T0600Z-120412T1400Z/ /O.NEW.KFFC.FZ.W.0004.120412T0600Z-120412T1400Z/ FANNIN-UNION-TOWNS- 210 AM EDT WED APR 11 2012 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 10 AM EDT THURSDAY FOR PORTIONS OF NORTHEAST GEORGIA... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 10 AM EDT THURSDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * LOCATIONS...THE NORTHEAST GEORGIA MOUNTAINS. * TEMPERATURES...IN THE LOWER 30S. * TIMING...2 AM THROUGH 10 AM THURSDAY MORNING. * IMPACTS...FREEZING TEMPERATURES MAY THREATEN OR KILL TENDER SPRING GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. && $$ GAZ001>005-007-011>016-019>021-030>032-041>044-052>054-056-111600- /O.NEW.KFFC.FR.Y.0001.120412T0600Z-120412T1400Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-GILMER-CHATTOOGA-GORDON- PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-CHEROKEE-POLK-PAULDING- COBB-HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-HEARD-COWETA-FAYETTE- SPALDING- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...MARIETTA...CARROLLTON...DOUGLASVILLE... EAST POINT...NEWNAN...PEACHTREE CITY...GRIFFIN 210 AM EDT WED APR 11 2012 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 10 AM EDT THURSDAY FOR PORTIONS OF NORTH AND WEST CENTRAL GEORGIA... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 10 AM EDT THURSDAY. * LOCATIONS...FOR PORTIONS OF NORTH AND WEST CENTRAL GEORGIA. * TEMPERATURES...IN THE LOW TO MID 30S. * TIMING...2 AM THROUGH 10 AM THURSDAY MORNING * IMPACTS...WITH TEMPERATURES IN THE LOW TO MID 30S...SUSCEPTIBLE PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED OR UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
What forecasters said that day
The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this freeze watch went out at Apr 10, 7:50 PM EDT, 2 hours 19 minutes earlier.
Area forecast discussion, Apr 10, 7:50 PM EDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 750 PM EDT TUE APR 10 2012 .SHORT TERM /TONIGHT THROUGH THURSDAY/... 500 MB SHORTWAVE TROUGH RIPPLES THROUGH NORTH AND CENTRAL GEORGIA TONIGHT. LACK OF AVAILABLE MOISTURE WILL PRECLUDE THIS TO MOSTLY SOME PASSING CLOUDS AND THE SLIGHTEST POSSIBILITY OF A SHOWER IN NORTH GEORGIA AS THE SURFACE BOUNDARY MOVES THROUGH THIS EVENING. WHILE CURRENT RADAR SHOWS RETURNS IN NORTH GEORGIA...AREAS TO THE WEST IN ALABAMA AND MISSISSIPPI HAVE BETTER MOISTURE AVAILABILITY. EXPECT SHOWER ACTIVITY TO DIMINISH AS FRONT REACHES DRIER METRO ATLANTA ENVIRONMENT. BEHIND THE FRONT...EVENTUAL CLEARING SHOULD START FROM NORTH TO SOUTH. A DRIER AND COLDER AIR MASS WILL ENTER PROMPTING THE NEED FOR A RED FLAG WARNING ON WEDNESDAY. ON WEDNESDAY NIGHT INTO THURSDAY MORNING...A LACK OF CLOUD COVER AND NORTHWESTERLY FLOW WILL CONTRIBUTE TO TEMPERATURES NEAR FREEZING IN THE NORTHEAST GEORGIA MOUNTAINS. A FREEZE WATCH FOR TOWNS...UNION...AND FANNIN COUNTIES ISSUED...BUT WHITE AND LUMPKIN COUNTIES COULD ALSO SEE PATCHES AT OR BELOW FREEZING ON THURSDAY MORNING. HIGHER CONFIDENCE WITH THE COUNTIES IN THE FREEZE WATCH BECAUSE THEY ARE ON THE WINDWARD SIDE WHILE WHITE AND LUMPKIN WOULD FALL ON THE LEEWARD SIDE WHICH COULD HELP THEM STAY ABOVE FREEZING...THIS WILL HAVE TO BE MONITORED IN THE NEXT FORECAST PACKAGE. 10 .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... HAVE MADE NO CHANGES TO THE EXTENDED. GFS/ECMWF INDICATE THE NEXT SYSTEM TO BRING SHOWERS WOULD BE SOMETIME TUESDAY AFTERNOON. SO SLIGHT CHANCE FOR TUESDAY LOOKS OKAY. THE PREVIOUS LONG TERM DISCUSSION IS BELOW. 41 .PREVIOUS LONG TERM... /ISSUED 242 AM EDT TUE APR 10 2012/ MODELS IN GENERAL AGREEMENT WITH THE OVERALL PATTERN FOR THE LONG TERM. THE H5 TROUGH OVER THE EASTERN U.S. WILL MOVE OVER THE ATLANTIC BY THE END OF THE WEEK AS A H5 RIDGE BUILDS OVER THE EASTERN U.S. AFTER A COLD START TO THE LONG TERM...A WARMING TREND BEGINS QUICKLY WITH TEMPS GOING ABOVE NORMAL BY THE WEEKEND. WHILE THE RIDGE AXIS MOVES OFF THE ATLANTIC COAST BY EARLY NEXT WEEK...THE WESTERLIES WILL REMAIN TO OUR WEST KEEPING THE STORM TRACKS WELL WEST OF GA. THIS WILL KEEP US DRY AND WARM INTO EARLY NEXT WEEK. 17 && FIRE WEATHER... /ISSUED 340 PM EDT TUE APR 10 2012/ DANGEROUS FIRE CONDITIONS CONTINUE AGAIN TODAY FOR GENERALLY ALL OF NORTH AND CENTRAL GEORGIA DUE TO LOW RELATIVE HUMIDITY. FIRE DANGER STATEMENT IS IN EFFECT THROUGH EARLY EVENING. CONTINUED DRYING EXPECTED OVERNIGHT WITH THE PASSAGE OF A COLD FRONT. THIS WOULD PUT ALL OF NORTH AND CENTRAL GEORGIA INTO HUMIDITIES BELOW 25 PERCENT WEDNESDAY AFTERNOON. A FEW AREAS MAY BE BORDERLINE FOR 6 PERCENT FUEL MOISTURE...BUT WINDS ARE EXPECTED TO BE STRONG AND GUSTY TOMORROW AFTERNOON SO HAVE INCLUDED THE ENTIRE CWA IN A RED FLAG WARNING. 41 && AVIATION... 00Z UPDATE... VFR CONDITIONS ARE EXPECTED THROUGH THIS FORECAST PERIOD. AREA OF BROKEN MID-LEVEL CLOUDS ACROSS NORTH GEORGIA WILL CONTINUE TO SINK INTO CENTRAL GEORGIA AND DISSIPATE THROUGH 12Z. WINDS WILL REMAIN NORTHWEST 6-10KT THROUGH 14Z THEN INCREASE TO 12-14KT. SOME GUSTS 15-25KT ARE POSSIBLE THROUGH 02Z...AND AGAIN AFTER 14Z. //ATL CONFIDENCE...00Z UPDATE... HIGH CONFIDENCE ON ALL ELEMENTS. 20 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 43 68 38 67 / 5 5 5 5 ATLANTA 45 65 40 66 / 5 5 5 5 BLAIRSVILLE 34 57 32 64 / 5 0 5 0 CARTERSVILLE 37 61 34 67 / 5 0 5 0 COLUMBUS 50 70 41 70 / 5 5 5 5 GAINESVILLE 44 61 39 66 / 5 0 5 0 MACON 41 72 36 70 / 5 5 5 5 ROME 38 62 36 68 / 5 0 5 0 PEACHTREE CITY 41 67 35 67 / 5 5 5 5 VIDALIA 48 71 39 70 / 5 5 5 5 && .FFC WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 11 AM TO 7 PM EDT WEDNESDAY FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB... BLECKLEY...BUTTS...CARROLL...CATOOSA...CHATTAHOOCHEE... CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB...COWETA... CRAWFORD...CRISP...DADE...DAWSON...DEKALB...DODGE...DOOLY... DOUGLAS...EMANUEL...FANNIN...FAYETTE...FLOYD...FORSYTH... GILMER...GLASCOCK...GORDON...GREENE...GWINNETT...HALL... HANCOCK...HARALSON...HARRIS...HEARD...HENRY...HOUSTON... JACKSON...JASPER...JEFFERSON...JOHNSON...JONES...LAMAR... LAURENS...LUMPKIN...MACON...MADISON...MARION...MERIWETHER... MONROE...MONTGOMERY...MORGAN...MURRAY...MUSCOGEE...NEWTON... NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH... PICKENS...PIKE...POLK...PULASKI...PUTNAM...ROCKDALE...SCHLEY... SOUTH FULTON...SPALDING...STEWART...SUMTER...TALBOT... TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TOWNS...TREUTLEN... TROUP...TWIGGS...UNION...UPSON...WALKER...WALTON...WARREN... WASHINGTON...WEBSTER...WHEELER...WHITE...WHITFIELD...WILCOX... WILKES...WILKINSON. && 10
Hazardous weather outlook, Apr 10, 9:59 PM EDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 959 PM EDT TUE APR 10 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-111015- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 959 PM EDT TUE APR 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT. .SYNOPSIS... HIGH PRESSURE WILL BUILD INTO THE REGION BEHIND A COLD FRONT TONIGHT AND SPREAD A DRY AND STABLE AIR MASS ACROSS THE STATE ON WEDNESDAY. LOW RELATIVE HUMIDITY... DRY FUELS AND GUSTY WINDS WILL RESULT IN DANGEROUS FIRE CONDITIONS FOR NORTH AND CENTRAL GEORGIA WEDNESDAY AFTERNOON AND EARLY EVENING. FOR MORE INFORMATION... SEE THE LATEST RED FLAG WARNING STATEMENT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...DANGEROUS FIRE WEATHER CONDITIONS EXIST ON WEDNESDAY. OTHERWISE... NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
In the hours before
Special weather statement, Apr 10, 5:01 PM EDT, 5 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
501 PM EDT TUE APR 10 2012
GAZ025-034>039-047-049>051-102200-
501 PM EDT TUE APR 10 2012
...SIGNIFICANT WEATHER ADVISORY FOR BRIEF WIND GUSTS TO 40 MPH IN
WILKES...WALTON...TALIAFERRO...OGLETHORPE...OCONEE...MORGAN...
BARROW...CLARKE...GREENE...GWINNETT AND JACKSON COUNTIES UNTIL 600
PM EDT...
AT 501 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS THAT STRETCHED FROM NEAR NORMAN TO NEAR DACULA...
AND MOVING SOUTHEAST AT 40 MPH.
THESE SHOWERS ARE CAPABLE OF PRODUCING BRIEF WIND GUSTS TO NEAR 40
MPH AS THEY MOVE ACROSS PARTS OF WILKES...WALTON...TALIAFERRO...
OGLETHORPE... OCONEE...MORGAN...BARROW. .. CLARKE...GREENE...
GWINNETT AND JACKSON COUNTIES THROUGH 600 PM EDT.
IF POSSIBLE... RESIDENTS IN THE PATH OF THESE SHOWERS SHOULD SECURE
OUTSIDE LOOSE OBJECTS SUCH AS LIGHT PATIO FURNITURE...UMBRELLAS AND
TRASH CANS.
&&
LAT...LON 3359 8290 3363 8363 3404 8406 3396 8337
3401 8288 3398 8279 3399 8267 3392 8261
3388 8260 3387 8258 3386 8257 3382 8259
3367 8250
TIME...MOT...LOC 2057Z 306DEG 35KT 3396 8277 3390 8328
3396 8387The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 2:10 AM EDT | Frost Advisory | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Butts and 59 more | 32 hr |
| Apr 11, 2:10 AM EDT | Freeze Warning | FFC | Fannin, Towns, Union | 32 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.